Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2006, 6:20 PM CST for Lee County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 6:20 PM CST (00:20 UTC)
- Expired
- Mar 31, 2006, 7:00 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 010020 SVRMEG MSC081-010100- /O.NEW.KMEG.SV.W.0076.060401T0020Z-060401T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 620 PM CST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 700 PM CST * AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF TUPELO...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA AND PLANTERSVILLE. .IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF OUTSIDE...MOVE INTO A STRONG BUILDING AWAY FROM WINDOWS. .HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN THE CITY OF PONTOTOC WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3433 8883 3414 8883 3411 8854 3433 8853 $$
2 follow-up statements
000 WWUS54 KMEG 010040 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 639 PM CST FRI MAR 31 2006 MSC081-010100- /O.CON.KMEG.SV.W.0076.000000T0000Z-060401T0100Z/ LEE MS- 639 PM CST FRI MAR 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR LEE COUNTY... AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERONA...MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLANTERSVILLE AND SHANNON. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3426 8882 3408 8882 3410 8854 3424 8854 $$
000 WWUS54 KMEG 010102 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CST FRI MAR 31 2006 MSC081-010112- /O.EXP.KMEG.SV.W.0076.000000T0000Z-060401T0100Z/ LEE MS- 702 PM CST FRI MAR 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY EXPIRED AT 700 PM CST... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN THE WARNED AREA. LAT...LON 3426 8882 3408 8882 3410 8854 3424 8854 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:15 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 3:15 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CST FRI MAR 31 2006 .DISCUSSION... SCATTERED SHOWS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON DURING THE HEATING. ATMOSPHERE IS WEAKLEY CAPED AND MODERATE INSTABILITY WITH CAPES AROUND 1000-1500 J/KG ARE OVER THE REGION. A WEAK SURFACE COLD FRONT EXTENDS FROM NEAR POPLAR BLUFF MISSOURI TO NEAR FORT SMITH ARKANSAS. STORMS HAVE BEEN SOMEWHAT STRONGER NEAR THE FRONT WHERE WEAK LARGE SCALE FORCING ASSOCIATED WITH THE FRONT HAS AIDED THE CONVECTION. THE FRONT IS EXPECTED TO STALL OUT OVER THE REGION THIS EVENING AND BECOME ORIENTED WEST/EAST. THERE REMAINS A SLIGHT RISK FOR SEVERE WEATHER OVER THE REGION WITH THE MAIN THREAT BEING LARGE HAIL. LOW LEVEL SHEAR VALUES ARE SOMEWHAT IMPRESSIVE (0-1KM HELICITY BETWEEN 100-150 M2/S2) AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREAL COVERAGE SHOULD DIMINISH LATER THIS EVENING AS THE HEATING OF THE DAY IS LOST. HOWEVER THE THREAT FOR CONVECTION WILL PERSIST AS LONG AS THE FRONT IS AROUND. 18Z NAM ALONG WITH AFTERNOON TRENDS WHICH SUGGESTS A CONTINUED SLOW SOUTHEASTWARDPROGRESSIONN OF THE FRONT. AS A RESULT AM COMPELLED TO CONTINUE CHANCES ALL NIGHT OVER THE ENTIRE REGION. ONGOING SATELLITE TRENDS INDICATE PARTLY CLOUDY CONDITIONS TONIGHT AND HAVE LOWERED FORECAST TEMPS TO NEAR GUIDANCE DUE TO LESSER THAN ANTICIPATED CLOUD COVER. THE FRONT SHOULD STALL NEAR THE TN/MS BORDER TOMORROW. CHANCES OF THUNDERSTORMS WILL CONTINUE ONCE AGAIN TOMORROW...MAINLY AHEAD OF THE FRONT IN THE WARM SECTOR. EXPECTING PARTLY CLOUDY CONDITIONS ONCE AGAIN AND HAVE BUMPED UP HIGHS INTO THE UPPER 70S. THE FRONT SHOULD SURGE NORTHWARD AS A WARM FRONT SATURDAY NIGHT THUS CONTINUING SLIGHT CHANCES. ON SUNDAY...A PAIR OF SHORTWAVE THROUGHS AND ANOTHER COLD FRONT WILL INFRINGE UPON THE REGION. THE INITIAL SHORTWAVE IS EXPECTED TO MOVE THROUGH DURING THE MORNING HOWEVER IT IS EXPECTED TO OUTRUN THE SURFACE COLD FRONT. SO EXPECT CONVECTION TO WEAKEN AS IT APPROACHES THE AREA. BY LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY EVENING...THE SECOND SHORTWAVE IS EXPECTED TO PHASE WITH THE COLD FRONT. THIS WILL BRING A MUCH BETTER CHANCE FOR STORMS TO THE REGION. GOOD INSTABILITY IS EXPECTED TO BE IN PLACE WITH CAPES NEARING 2000J/KG AND 0-1KM HELICITY IS GREATER THAN 200 M2/S2. THIS FRONT LOOKS LIKE THE BETTER CHANCES FOR SEVERE WEATHER OVER THE WEEKEND. CONTINUE POPS INTO MONDAY DUE TO TIMING UNCERTAINTIES. UPPER RIDGE AND ASSOCIATED HIGH PRESSURE SHOULD RESULT IN DRY CONDITIONS THROUGH END WEEK. THEN ANOTHER UPPER TROUGH AND COLD FRONT WILL ARRIVE RESULTING IN MORE CHANCES FOR THUNDERSTORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Mar 31, 5:16 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 516 PM CST FRI MAR 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012330- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 516 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF WEST TENNESSEE...NORTH MISSISSIPPI...AND NORTHEAST ARKANSAS THROUGH 10 PM CST. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Mar 31, 3:46 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL JONESBORO 35.82N 90.69W
03/31/2006 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
NORTHWEST SECTION OF THE CITY OF JONESBORO
&&
MRMLocal storm report, Mar 31, 3:54 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NE STRAWBERRY 36.02N 91.26W
03/31/2006 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.
0228 PM HAIL 2 SW LYNN 35.99N 91.28W
03/31/2006 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON HWY 25
0340 PM HAIL JONESBORO 35.82N 90.69W
03/31/2006 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
NORTHWEST SECTION OF THE CITY OF JONESBORO
0341 PM HAIL HORNBEAK 36.33N 89.30W
03/31/2006 E1.00 INCH OBION TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN
OF HORNBEAK
&&
MRMSpecial weather statement, Mar 31, 3:59 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CST FRI MAR 31 2006 TNZ003-312230- WEAKLEY TN- 359 PM CST FRI MAR 31 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF MARTIN AT 359 PM CST...MOVING EAST AT 40 MPH. PEOPLE IN WEAKLEY COUNTY...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 31, 4:35 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
435 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NE STRAWBERRY 36.02N 91.26W
03/31/2006 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.
0228 PM HAIL 2 SW LYNN 35.99N 91.28W
03/31/2006 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON HWY 25
0235 PM HAIL LYNN 36.01N 91.25W
03/31/2006 E0.88 INCH LAWRENCE AR TRAINED SPOTTER
NICKEL SIZED HAIL FELL FOR 5 TO 10 MINUTES COVERING
RESIDENTIAL YARD.
0340 PM HAIL JONESBORO 35.82N 90.69W
03/31/2006 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
NORTHWEST SECTION OF THE CITY OF JONESBORO
0341 PM HAIL HORNBEAK 36.33N 89.30W
03/31/2006 E1.00 INCH OBION TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN
OF HORNBEAK
0420 PM HAIL SW JONESBORO 35.82N 90.69W
03/31/2006 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZED HAIL IN SOUTHWEST SECTION OF THE CITY OF
JONESBORO
&&
MRMLocal storm report, Mar 31, 4:41 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NE STRAWBERRY 36.02N 91.26W
03/31/2006 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.
0228 PM HAIL 2 SW LYNN 35.99N 91.28W
03/31/2006 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON HWY 25
0235 PM HAIL LYNN 36.01N 91.25W
03/31/2006 E0.88 INCH LAWRENCE AR TRAINED SPOTTER
NICKEL SIZED HAIL FELL FOR 5 TO 10 MINUTES COVERING
RESIDENTIAL YARD.
0340 PM HAIL JONESBORO 35.82N 90.69W
03/31/2006 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE
NORTHWEST SECTION OF THE CITY OF JONESBORO
0341 PM HAIL HORNBEAK 36.33N 89.30W
03/31/2006 E1.00 INCH OBION TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN
OF HORNBEAK
0420 PM HAIL SW JONESBORO 35.82N 90.69W
03/31/2006 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZED HAIL IN SOUTHWEST SECTION OF THE CITY OF
JONESBORO
0432 PM HAIL 2 S DRESDEN 36.25N 88.69W
03/31/2006 E1.75 INCH WEAKLEY TN LAW ENFORCEMENT
HAIL RANGING FROM QUARTER TO GOLF BALL SIZED COVERING
GROUND AND ROADWAYS.
0435 PM HAIL DRESDEN 36.28N 88.69W
03/31/2006 E1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL IN TOWN OF DRESDEN
&&
MRMLocal storm report, Mar 31, 6:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL PONTOTOC 34.25N 89.01W
03/31/2006 E1.00 INCH PONTOTOC MS LAW ENFORCEMENT
HAIL UP TO A QUARTER SIZE AT TIMES THEN NICKEL SIZED
ALONG WITH IT
0615 PM HAIL PONTOTOC 34.25N 89.01W
03/31/2006 E1.00 INCH PONTOTOC MS PUBLIC
PUBLIC REPORTS MARBLE TO QUARTER SIZED HAIL COVERING
GROUND
0617 PM HAIL PONTOTOC 34.25N 89.01W
03/31/2006 E1.00 INCH PONTOTOC MS LAW ENFORCEMENT
DOWNTOWN PONTOTOC QUARTER INCH HAIL REPORTED
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:50 AM CST | Dense Fog Advisory | MEG | Alcorn, Benton, DeSoto, Marshall, Prentiss, Tate and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.